Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Jan 6, 2016, 4:28 AM PST for 4 counties in California. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2016, 4:28 AM PST (12:28 UTC)
- Expired
- Jan 7, 2016, 12:00 PM PST
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WGUS66 KSGX 061228 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 428 AM PST WED JAN 6 2016 ...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH EARLY THURSDAY... .THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND A CHANCE OF THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. CAZ043-048-050-055>058-065-552-554-062130- /O.CAN.KSGX.FF.A.0001.000000T0000Z-160107T1200Z/ /O.NEW.KSGX.FF.A.0002.160106T1228Z-160107T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 428 AM PST WED JAN 6 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST CALIFORNIA INCLUDING ALL COASTAL...VALLEY...AND MOUNTAINS AREAS BELOW 4500 FEET INCLUDING THE WESTERN PORTION OF THE SAN GORGONIO PASS. * THROUGH THURSDAY MORNING * ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN LATE TONIGHT THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY FOR COASTAL AREAS. * PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. * ANY FLASH FLOODING AND DEBRIS FLOWS THAT OCCUR MAY RESULT IN DAMAGE TO ROADS...VEHICLES...AND STRUCTURES...ESPECIALLY BELOW RECENTLY BURNED AREAS. * IF BANDS OF HEAVIER SHOWERS OR THUNDERSTORMS WERE TO TRACK INLAND THROUGH MISSION VALLEY THIS AFTERNOON...THAT COULD BE SUFFICENT TO PUSH THE SAN DIEGO RIVER BACK ABOVE FLOOD STAGE AT FASHION VALLEY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
5 follow-up statements
185 WGUS66 KSGX 062133 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS BELOW 4000 TO 5000 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH EARLY THURSDAY... .THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. THE HEAVY RAINFALL COULD PRODUCE FLASH FLOODING AND DEBRIS FLOWS. CAZ043-048-050-055>058-065-552-554-070600- /O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 133 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND AREAS...SANTA ANA MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SAN GORGONIO PASS NEAR BANNING. * THROUGH THURSDAY MORNING * ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN LATE TONIGHT THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY FOR COASTAL AREAS. * PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HARRISON
063 WGUS66 KSGX 062251 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 251 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH EARLY THURSDAY... .THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. THE HEAVY RAINFALL COULD PRODUCE FLASH FLOODING AND DEBRIS FLOWS. CAZ043-048-050-055>058-065-552-554-070700- /O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 251 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN CA...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND AREAS AND SANTA ANA MOUNTAINS AND FOOTHILLS. IN CALIFORNIA...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS... SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SAN GORGONIO PASS NEAR BANNING. * THROUGH THURSDAY MORNING * ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN LATE TONIGHT THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY FOR COASTAL AREAS. * PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
437 WGUS66 KSGX 070553 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 953 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH EARLY THURSDAY... .SHOWERS WILL LOCALLY HEAVY RAIN WILL MOVE THROUGH THE REGION TONIGHT AND THURSDAY MORNING. WHILE THE HEAVIER RAIN WILL BE MORE LOCALIZED AND BRIEF THAN THE RAINS FROM TUESDAY AND WEDNESDAY...LOCAL FLASH FLOODING WILL CONTINUE TO BE POSSIBLE THROUGH LATE THURSDAY MORNING. PRECIPITATION WILL BECOME MORE SCATTERED THURSDAY AFTERNOON. CAZ043-048-050-055>058-065-552-554-071400- /O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 953 PM PST WED JAN 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND AREAS...SANTA ANA MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS... SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SAN GORGONIO PASS NEAR BANNING. * THROUGH THURSDAY MORNING * SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE RAIN HEAVY ENOUGH FOR FLASH FLOODING. SOILS IN SOME AREAS WILL BE SATURATED AS WELL...WHICH WILL INCREASE THE POTENTIAL OF RUNOFF. * PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MAXWELL
823 WGUS66 KSGX 071159 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PST THU JAN 7 2016 ...FLASH FLOOD WATCH FOR COASTAL...VALLEY...AND MOUNTAIN AREAS BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH NOON TODAY... .NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE FROM THE NORTHWEST DURING THE MORNING. COVERAGE WILL BE MORE SCATTERED FOR THIS AFTERNOON. CAZ043-048-050-055>058-065-552-554-072000- /O.EXT.KSGX.FF.A.0002.000000T0000Z-160107T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 359 AM PST THU JAN 7 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON PST TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST CALIFORNIA INCLUDING ALL COASTAL...VALLEY...AND MOUNTAINS AREAS BELOW 4500 FEET INCLUDING THE WESTERN PORTION OF THE SAN GORGONIO PASS. * UNTIL NOON PST TODAY * SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE FROM THE NORTHWEST THIS MORNING. IF THUNDERSTORMS OR SHOWERS WITH HEAVIER RAINFALL TRACK REPEATEDLY ACROSS THE SAME AREA...URBAN AND SMALL STREAM FLOODING AND ISOLATED FLASH FLOODING IS POSSIBLE. * PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
124 WGUS66 KSGX 071949 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1149 AM PST THU JAN 7 2016 CAZ043-048-050-055>058-065-552-554-072100- /O.EXP.KSGX.FF.A.0002.000000T0000Z-160107T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 1149 AM PST THU JAN 7 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON PST TODAY... THE FLASH FLOOD WATCH FOR PORTIONS OF CA AND CALIFORNIA WILL EXPIRE AT NOON PST TODAY. SHOWERS TODAY INTO FRIDAY ARE EXPECTED TO BE MOSTLY LIGHT TO LOCALLY MODERATE AND ANY HEAVY DOWNPOURS WILL BE BRIEF AND NOT POSE A THREAT OF FLASH FLOODING. $$ HARRISON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 5, 9:34 PM PST, 6 hours 54 minutes earlier.
Area forecast discussion, Jan 5, 9:34 PM PST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PST TUE JAN 5 2016
.SYNOPSIS...
A STRONG LOW LATITUDE PACIFIC JET STREAM WILL BRING A SERIES OF
STORMS INTO SOUTHERN CALIFORNIA THROUGH SUNDAY WITH PERIODS OF
MODERATE TO HEAVY PRECIPITATION...GUSTY SOUTHWEST TO WEST
WINDS...AND HIGH SURF AT THE BEACHES. DRY WEATHER IS EXPECTED FROM
LATE SUNDAY INTO EARLY WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ISOLATED LIGHT SHOWERS CONTINUE THIS EVENING...MAINLY OVER SAN DIEGO
AND SAN BERNARDINO COUNTIES. LIGHT SHOWERS WILL CONTINUE INTO THE
MORNING. A SECOND STRONG STORM...CURRENTLY OFF THE COAST OF NORTHERN
AND CENTRAL CALIFORNIA...WILL BEGIN TO PUSH INTO SOUTHERN CALIFORNIA
WEDNESDAY AFTERNOON. MODERATE TO HEAVY RAIN IS EXPECTED AT TIMES
LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH THIS PERIOD AS WELL. EXPECT
PRECIPITATION TOTALS THROUGH THURSDAY MORNING TO BE SIMILAR TO
TODAY...AROUND 1.50 TO 3 INCHES WEST OF THE MOUNTAINS...3 TO 5
INCHES IN THE MOUNTAINS...AND ONE QUARTER TO ONE HALF INCH IN THE
DESERTS AROUND 1.50 TO 2 INCHES WEST OF THE MOUNTAINS...2 TO 5
INCHES IN THE MOUNTAINS...AND ONE QUARTER TO ONE HALF INCH IN THE
DESERTS. COLDER AIR WITH THIS SYSTEM WILL ALLOW SNOW LEVELS TO LOWER
TO AROUND 5500 FT WEDNESDAY...AND 4500 TO 5000 FT WED NIGHT AND
THURSDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR OVER AND WEST
OF THE MOUNTAINS THROUGH EARLY THURSDAY MORNING...AS WELL AS THE
WINTER STORM WARNINGS FOR THE MOUNTAINS. GUSTY SOUTHWEST TO WEST
WINDS WILL ACCOMPANY THE PRECIPITATION AT TIMES AS WELL.
PERIODS OF LIGHT TO MODERATE PRECIPITATION WILL CONTINUE THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. SNOW LEVELS WILL REMAIN AROUND
4500 TO 5000 FT. ADDITIONAL PRECIPITATION OF 0.50 TO 0.75 INCHES
ALONG THE COAST...0.50 TO 1 INCH IN THE VALLEYS...1 TO 2 INCHES IN
THE MOUNTAINS AND 0.10 TO 0.25 INCHES OR LESS IN THE DESERTS DURING
THIS PERIOD. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS POSSIBLE IN THE
MOUNTAINS ABOVE 5500 FT...AND ABOUT 2 TO 4 INCHES BETWEEN 4500 FT TO
5500 FT.
ANOTHER WEAKER SYSTEM MAY MOVE THROUGH SOMETIME SATURDAY INTO EARLY
SUNDAY...THOUGH THE MODELS HAVE NOT BEEN CONSISTENT WITH THE TIMING.
WEAK UPPER-LEVEL RIDGING WILL DEVELOP OVER THE REGION EARLY TO MID
NEXT WEEK FOR FAIR AND DRIER WEATHER WITH HIGH TEMPS NEAR NORMAL.
&&
.HYDROLOGY...
THE SAN DIEGO RIVER AT FASHION VALLEY HAS EXCEEDED FLOOD
STAGE...CURRENTLY REPORTING A STAGE OF 11.5 FEET. THE RIVER IS
EXPECTED TO CREST THIS EVENING AND RECEEDE THROUGH THE DAY
WEDNESDAY. A FLOOD WARNING IS IN EFFECT THROUGH MIDNIGHT. A SECOND
PEAK IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING AS ADDITIONAL
HEAVY RAINFALL OCCURS. WHILE NOT CURRENTLY FORECAST TO REACH FLOOD
STAGE AGAIN...THE RIVER WILL NEED TO BE CLOSELY MONITORED.
&&
.AVIATION...
060515Z...ISOLATED/SCATTERED SHOWERS WILL CONTINUE TONIGHT THROUGH
18Z WED WITH BKN/OVC CLOUD BASES MOSTLY 2500-4000 FT MSL...LOCALLY
BELOW 2500 FT MSL. MOUNTAIN TERRAIN WILL BE OBSCURED IN CLOUDS.
LOCAL VIS BELOW 3 MI WILL OCCUR AT TIMES IN THE COACHELLA
VALLEY...INCLUDING VCNTY KTRM...DUE TO FOG THROUGH 16Z WED. AFTER
18Z WED...RAIN WILL INCREASE AGAIN FROM NORTHWEST TO
SOUTHEAST...THOUGH TIMING IS SOMEWHAT UNCERTAIN. KSAN/KCRQ/KSNA/KONT
WILL LIKELY HAVE A PERIOD OF 2-4 MI VIS AND CIGS BELOW 1500 FT AGL
IN RAIN WED AFTERNOON.
&&
.MARINE...
915 PM...A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND
STRONG WINDS AT TIMES TO THE COASTAL WATERS THROUGH FRIDAY. THE SEAS
WILL INCREASE WEDNESDAY...PEAK ON THURSDAY...THEN DECREASE FRIDAY.
COMBINED SEAS COULD REACH 15-16 FEET THURSDAY DUE TO THE COMBINATION
OF THE WEST SWELL AND WIND WAVES. WINDS WILL BE WESTERLY TONIGHT 15-
25 KNOTS...DECREASE SOMEWHAT EARLY WEDNESDAY TO 10-20 KNOTS...THEN
BECOME SOUTHERLY AGAIN WEDNESDAY AND INCREASE TO 15-25 KNOTS BEFORE
SHIFTING WEST WEDNESDAY LATE AFTERNOON OR EVENING WHEN GUSTS COULD
REACH 30 KNOTS OR HIGHER. WINDS WILL GRADUALLY DIMINISH THURSDAY
NIGHT/FRIDAY. FOR DETAILS...CHECK THE SMALL CRAFT ADVISORY IN
EFFECT...LAXMWWSGX.
&&
.BEACHES...
915 PM...A SERIES OF STRONG PACIFIC STORMS WILL GENERATE LARGE
WESTERLY SWELLS...WHICH WILL PRODUCE HIGH SURF. THE FIRST SWELL WILL
CONTINUE THROUGH WEDNESDAY. A MUCH BIGGER SWELL WILL ARRIVE
WEDNESDAY NIGHT AND PEAK THURSDAY...WITH LOCAL SETS 12-14 FEET. THIS
WILL PRODUCE SURF CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS
COASTAL FLOODING AND BEACH EROSION. SWELL AND SURF WILL GRADUALLY
DECREASE FRIDAY. FOR DETAILS CHECK THE HIGH SURF
ADVISORY...LAXCFWSGX.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
SPOTTER ACTIVIATION MAY BE REQUESTED FOR WEDNESDAY EVENING INTO THURSDAY
MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ORANGE COUNTY
COASTAL AREAS-ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING FROM 7 PM WEDNESDAY TO 4 AM PST FRIDAY FOR
SAN DIEGO COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 4 PM PST FRIDAY FOR COASTAL WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/HYDROLOGY...SS
AVIATION/MARINE/BEACHES...MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:11 PM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jan 5, 6:46 PM PST | Areal Flood Advisory | SGX | Riverside, San Diego | 4 hr |
| Jan 5, 8:28 PM PST | River Flood Warning | SGX | San Diego | 9 hr |
| Jan 6, 4:05 AM PST | Wind Advisory | SGX | Orange, San Diego | 14 hr |
| Jan 6, 10:36 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 15 hr |
| Jan 6, 10:36 AM PST | High Surf Warning | SGX | Orange, San Diego | 59 hr |
| Jan 6, 12:00 PM PST | River Flood Warning | SGX | San Diego | 29 hr |
| Jan 6, 12:10 PM PST | Flash Flood Warning | SGX | Orange | 5 hr |
| Jan 6, 12:35 PM PST | Special Marine Warning | SGX | 55 min | |
| Jan 6, 12:40 PM PST | Areal Flood Warning | SGX | Orange, Riverside, San Bernardino | 6 hr |
| Jan 6, 12:45 PM PST | Special Marine Warning | SGX | 45 min | |
| Jan 6, 12:46 PM PST | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Bernardino | 44 min |
| Jan 6, 1:04 PM PST | Severe Thunderstorm Warning | SGX | Orange, Riverside, San Diego | 56 min |
| Jan 6, 1:23 PM PST | Special Marine Warning | SGX | 37 min | |
| Jan 6, 1:30 PM PST | Special Marine Warning | SGX | 45 min | |
| Jan 6, 1:34 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Jan 6, 1:50 PM PST | Special Marine Warning | SGX | 40 min | |
| Jan 6, 2:09 PM PST | Special Marine Warning | SGX | 96 min | |
| Jan 6, 2:23 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jan 6, 2:45 PM PST | Special Marine Warning | SGX | 60 min | |
| Jan 6, 2:54 PM PST | Tornado Warning | SGX | San Diego | 20 min |
| Jan 6, 2:56 PM PST | Tornado Warning | SGX | San Diego | 19 min |
| Jan 6, 3:12 PM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jan 6, 3:19 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 43 min |
| Jan 6, 3:50 PM PST | Special Marine Warning | SGX | 85 min |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.